MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, PERCUTANEOUS

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, PERCUTANEOUS
Model Number B1080-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, heavily calcified, mildly tortuous common iliac artery that is 100% stenosed.The lesion was accessed via ipsilateral femoral approach with a 6 fr sheath.A 0.035 non-abbott guide wire was inserted, and the lesion was dilated with an unspecified 4.0mm balloon.The 8.0x40mm armada 35 balloon dilatation catheter was used for additional dilatation; however, the balloon ruptured at 8 atmospheres during the first inflation.An 8.X40mm non-abbott balloon and 10mm non-abbott balloon were used to complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25334619
Report Number2024168-2026-02191
Device Sequence Number9907672
Product Code DQY
UDI-Device Identifier08717648154867
UDI-Public(01)08717648154867(17)290131(10)50818G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1080-040
Device Catalogue NumberB1080-040
Device Lot Number50818G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown